Alert archive / Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 15, 2006, 5:52 PM EDT for Northampton County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 5:52 PM EDT (21:52 UTC)
- Expired
- Apr 15, 2006, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Northampton County, VA
The radar
The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 4:33 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:42 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 15, 3:42 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 342 PM EDT SAT APR 15 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/... LINE OF THUNDERSTORMS NOW DEVELOPING OVER NRN VA...AHD OF COLD FRONT NOW SAGGING S. GIVEN SHEAR IN THE ENVIRONMENT...LIKELY SOME OF THESE WILL EVOLVE INTO SUPERCELLS...HENCE SEVERE POTENTIAL. SPC ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 02 UTC TO REFLECT THIS. FRONT TO DROP THROUGH MOST OF THE AREA BY DAYBREAK SUNDAY...WITH PERHAPS JUST THE SW COUNTIES IN THE WARM SECTOR. TOMORROW...FOCUS FOR THUNDERSTORMS AND POSSIBLE SEVERE WEATHER SHOULD BE LIMITED TO THE SOUTHERN AND SW COUNTIES...AS AMS SHOULD BE RELATIVELY STABLE TO THE NE...GIVEN INFLUX OF MARINE AIR. BEST CHANCE OF A MORE WIDESPREAD RAIN LOOKS TO BE SUN NIGHT AND MON...WITH FRONT DRAPED MAINLY S AND SW OF CWA...AND SHORT WAVE CROSSING THE REGION. SHOULD SEE SOME OVERRUNNING...AND POSSIBLY ELEVATED THUNDER N OF THE FRONT. MON LOOKS TO BE MUCH COOLER THAN PAST DAYS...WITH CLOUD COVER...RAINFALL...AND NE WINDS BRINGING IN COOLER...MARINE AIR. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... FRONT TO PUSH FARTHER S MON NIGHT AND TUE...WITH SFC RIDGE BUILDING OVER THE AREA WED AND THU. WARM SUN SHOULD BRING TEMPERATURES BACK INTO THE 70S BOTH DAYS. FRI AND SAT...PERHAPS MORE UNSETTLED...AS SFC RIDGE SHIFTS E...ALLOWING FOR MORE HUMID AIR TO ADVECT INTO THE REGION. MODELS SUGGEST WARM FRONTAL PASSAGE THU NIGHT OR FRIDAY. && .AVIATION... GNRLY VFR CNDTNS XPCTD THRU FCST PRD. XPCT GUSTY WNDS TO DMNSH BY 00Z. THUNDER THREAT TO LOW TO ADD TO TAFA ATTM...BUT WILL CONT TO MONITOR FOR ANY TSRA IVOF AIRFIELDS. && .MARINE... W WNDS AVG 15-20 KTS FOR NXT SVRL HRS...SO WILL CONT SCA FOR CHES BAY THRU 00Z. NO FLAGS AFTR THAT UNTIL ARND 12Z MON WHEN WINDS SHIFT INTO NE AND SEAS INCRS BEHIND BKDR COLD FRONT. && .FIRE WEATHER... SHOULD SEE TREND TOWARD COOLER...AND MOISTER CONDITIONS THROUGH MONDAY...AS COLD FRONT DROPS MAINLY S OF THE AREA...AND WE GET INTO NE FLOW AND MORE OF A MARINE AMS. SOME HOPE SUN NIGHT AND MONDAY FOR MEANINGFUL RAIN...WHICH SHOULD HELP CONDITIO && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632 UNTIL 8 PM SATURDAY. && SHORT TERM...18 LONG TERM...18 AVIATION...44 MARINE...44
Hazardous weather outlook, Apr 15, 5:41 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 541 AM EDT SAT APR 15 2006 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-160945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 541 AM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE REGION THROUGH THE MID MORNING HOURS. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING...FIRST OVER THE EASTERN PIEDMONT REGION... AND THEN SPREADING SOUTHEAST THROUGH CENTRAL AND SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...AND THE LOWER EASTERN SHORE. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SCATTERED THUNDERSTORMS ARE ANTICIPATED DURING THE PEAK HEATING HOURS EASTER AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS IS EXPECTED TO BE ACROSS SOUTHSIDE VIRGINIA AND NORTHEAST NORTH CAROLINA. SEVERE WEATHER WILL BE POSSIBLE ONCE AGAIN UNDER THE STRONGEST STORMS...WITH ONCE AGAIN THE POTENTIAL OF DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING... THEN AGAIN ON SUNDAY AFTERNOON AND EVENING. ANZ630>633-650-652-654-656-658-670-160945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 541 AM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WATERS LATE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GALE TO STORM FORCE WIND GUSTS...FREQUENT CLOUD TO WATER LIGHTNING...AND POSSIBLY LARGE HAIL AND WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SCATTERED THUNDERSTORMS ARE ANTICIPATED DURING THE PEAK HEATING HOURS EASTER AFTERNOON AND EVENING...MAINLY SOUTH OF CAPE CHARLES LIGHT. AGAIN...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING... THEN AGAIN ON SUNDAY AFTERNOON AND EVENING. HURLEY
In the hours before
Special weather statement, Apr 15, 1:32 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 132 PM EDT SAT APR 15 2006 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-152145- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE... AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA... FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE... COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE... PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG... POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 132 PM EDT SAT APR 15 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS AFTERNOON...BRIGHT SUNSHINE WILL HELP LIFT TEMPERATURES INTO THE 80S. THIS MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP...IN ADVANCE OF A COLD FRONT DROPPING SOUTHWARD INTO THE REGION. ALTHOUGH THE THUNDERSTORM ACTIVITY IS EXPECTED TO BE SCATTERED OR ISOLATED IN NATURE THROUGH THIS EVENING...ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING WINDS...AND LARGE HAIL WILL BE THE MAIN THREATS FROM THE STRONGEST STORMS. MONITOR NOAA WEATHER RADIO...AND OTHER MEDIA OUTLETS...FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. 18
Local storm report, Apr 15, 4:43 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL NEWLAND 38.05N 76.87W
04/15/2006 E0.75 INCH RICHMOND VA TRAINED SPOTTER
&&
BCULLENLocal storm report, Apr 15, 5:13 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
513 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WARSAW 37.96N 76.76W
04/15/2006 E1.75 INCH RICHMOND VA LAW ENFORCEMENT
FELL BETWEEN 450 PM AND 500 PM.
&&
FOSTERLocal storm report, Apr 15, 5:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL WARSAW 37.96N 76.76W
04/15/2006 E0.75 INCH RICHMOND VA PUBLIC
0518 PM HAIL BELLE ISLE STATE PARK 37.78N 76.59W
04/15/2006 E0.75 INCH LANCASTER VA PARK/FOREST SRVC
0523 PM HAIL NUTTSVILLE 37.79N 76.55W
04/15/2006 E1.00 INCH LANCASTER VA COUNTY OFFICIAL
&&
BCULLENLocal storm report, Apr 15, 5:34 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM WATER SPOUT WHITE STONE 37.65N 76.39W
04/15/2006 LANCASTER VA PUBLIC
WATERSPOUT IN THE RAPPAHANOCK RIVER NEAR WHITE STONE
BRIDGE.
&&
BCULLENSpecial weather statement, Apr 15, 5:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 539 PM EDT SAT APR 15 2006 MDZ023-024-152215- INLAND WORCESTER MD-SOMERSET MD- 539 PM EDT SAT APR 15 2006 ...STRONG THUNDERSTORM MOVING ACROSS THE LOWER MARYLAND EASTERN SHORE... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF PRINCESS ANNE...MOVING EAST AT 35 TO 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WESTOVER...AND...MANOKIN AT 545 PM EDT...COKESBURY AT 555 PM EDT...POCOMOKE CITY AT 600 PM EDT...GOODWILL AT 605 PM EDT...STOCKTON...AND...GIRDLETREE AT 610 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT MOVES ACROSS THE AREA. 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:35 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 25 min |
| Apr 14, 11:21 PM EDT | Special Marine Warning | AKQ | 24 min | |
| Apr 15, 12:01 AM EDT | Special Marine Warning | AKQ | 44 min | |
| Apr 15, 12:06 AM EDT | Special Marine Warning | AKQ | 54 min | |
| Apr 15, 12:46 AM EDT | Special Marine Warning | AKQ | 89 min | |
| Apr 15, 1:50 AM EDT | Special Marine Warning | AKQ | 40 min | |
| Apr 15, 4:21 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Richmond, Westmoreland | 39 min |
| Apr 15, 4:53 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Apr 15, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Richmond | 46 min |
| Apr 15, 5:53 PM EDT | Special Marine Warning | AKQ | 97 min | |
| Apr 15, 6:37 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Apr 15, 6:59 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland | 16 min |
| Apr 15, 7:30 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Apr 15, 7:30 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.